EconPapers    
Economics at your fingertips  
 

Paths to stability for college admissions with budget constraints

Azar Abizada

International Journal of Game Theory, 2017, vol. 46, issue 3, 879-890

Abstract: Abstract We study two-sided matching problem considered in Abizada (Theor Econ 11(2), 735–756, 2016), where one side (colleges) can make monetary transfers (offer stipends) to the other (students) subject to budget constraints. Colleges have strict preferences over sets of students and value money only to the extent that it allows them to enroll better or additional students. A student can attend at most one college and receive a stipend from it. Each student has preferences over college-stipend bundles. Although in the presence of budget constraints, the conditions that are essential for most of the results on stability in the literature fail, Abizada (Theor Econ 11(2), 735–756, 2016) shows that for this model a pairwise stable allocation always exists. In this paper, we show that starting from an arbitrary allocation, there is a sequence of allocations, each allocation being obtained from the previous one by “satisfying” a blocking pair, such that the final allocation is pairwise stable.

Keywords: Pairwise stability; Budget constraint; Path to stability (search for similar items in EconPapers)
JEL-codes: C78 D47 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s00182-016-0564-4 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jogath:v:46:y:2017:i:3:d:10.1007_s00182-016-0564-4

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2

Access Statistics for this article

International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel

More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-05-21
Handle: RePEc:spr:jogath:v:46:y:2017:i:3:d:10.1007_s00182-016-0564-4